On April 17, I contacted the author, Li Pei, deputy chief physician of the Second Department of Respiratory Medicine, Nanjing Taikang Xianlin Drum Tower Hospital. She speculated that it was probably caused by some small cold medicine. ...
When I was sitting at my desk writing this article, the hero of the story had just died of multiple organ failure. It was only seven days from admission to death. Two 3A hospitals and dozens of medical staff used the most advanced rescue measures and equipment, but they still failed to save his life. The deceased is gone, but the lessons he left us are worth recording and should be known by more people.
Xiao Zhang (pseudonym) is 27 years old and a graduate student in economic management. Because "? High fever for 7 days with diarrhea for 5 days. "To breathe out. ...
My first impression of Xiao Zhang is "? Tall, extremely obese, with yellow skin, acute fever and shortness of breath. " ...
Can a cold be so serious? Further examination confirmed that my judgment was correct. Blood tests showed that Xiao Zhang's muscles were dissolving, and he suffered from renal failure, liver failure and severe coagulation dysfunction. ...
Because such explosive multiple organ failure can't be explained simply by "cold", I am worried about what medicine Xiao Zhang took by mistake, which will lead to toxic myolysis and multiple organ failure. ...
So I asked Xiao Zhang's mother to bring me all the cold medicine that Xiao Zhang took. Xiao Zhang bought all kinds of common cold medicines that can be bought in pharmacies ... After understanding the situation, Xiao Zhang's situation may be "acetaminophen overdose" leading to toxic myolysis and liver and kidney failure.
On the day the patient died, Dr. Li Pei wrote down his notes. Dr Li Pei told reporters: "This is so sad! The child was too young, and for a short time, it happened suddenly. This result could have been avoided. "
It is reported that after getting sick, Xiao Zhang went to the drugstore to buy a variety of cold medicines. It didn't work, but I still had a fever, and then I had diarrhea. It took me a few days to get to the hospital. I thought it was just hanging water, but I didn't expect to go to the intensive care unit for rescue.
"Xiao Zhang didn't believe it at first, thinking that I was exaggerating my illness and that the cold would not be so serious." In fact, the test results were more serious than she expected, Dr. Li Pei said. High fever 465438 0 degrees Celsius, dyspnea, decreased blood pressure, renal failure, liver failure, severe coagulation dysfunction ... These symptoms are not just the common cold. The human body has eight organ systems, and Xiao Zhang had five system failures.
During the examination, Xiao Zhang showed symptoms of shock and was sent to the intensive care unit for rescue.
After 48 hours of rescue in Taikang Xianlin Gulou Hospital, due to serious illness, Xiao Zhang was referred to the top intensive care team in China for further treatment. Xiao Zhang was diagnosed as herpes simplex virus infection by blood pathogen detection.
What is herpes simplex virus infection? Dr Li Pei told reporters that herpes simplex virus is one of many common viruses that usually cause us to catch a cold. "? The child's first symptom is a cold. "
In addition to viral infection, because Xiao Zhang's liver has lost its function and complicated with septic shock, it is necessary to supplement a lot of blood products. Xiao Zhang's school launched a blood donation and donation activity for him. Due to liver failure, Dr. Li Pei said that the medical staff who took over the treatment of Xiao Zhang also found a donor liver for him within 4 days.
But in the end, everyone's efforts did not save Xiao Zhang's life. "? Because of severe liver failure, he developed severe hypoglycemia and fell into a coma. He left before he could change his liver. It took only seven days from admission to final death.
Attending doctor:
Mixing cold medicine may lead to liver failure.
Is the cold really that terrible? Dr Li Pei said that's why she wrote this note. Xiao Zhang probably mixed cold medicine and caused liver and kidney failure. I hope you don't take cold medicine indiscriminately.
"Xiao Zhang's study is excellent. Apart from obesity, fatty liver and a little abnormal liver function, he is basically not ill. Although I smoke, I don't drink. It is said that I often stay up late because I worked very hard to catch up on my homework before I got sick. " Dr. Li Pei told reporters that Xiao Zhang was already in a sub-health state. During the examination, Xiao Zhang told the doctor that he weighed 250 kg and had fatty liver. Every physical examination said that his liver function was not good, and he didn't take it seriously. "?
"Later, my roommate returned to the dormitory and showed me the cold medicine on Xiao Zhang's desk. There are many different names. Then he eats this and that, which belongs to mixed food. "
Dr Li Pei said that Xiao Zhang had told her? "Because a cold medicine has no obvious effect on reducing fever, I bought a few more, and because I was heavy, I ate many double doses." This is probably the cause of liver failure, and it may also be that "acetaminophen overdose" leads to toxic myolysis and liver and kidney failure.
Cold medicine contains acetaminophen, which is easy to be poisoned in excess.
The reporter learned that "acetaminophen" is the most commonly used ingredient in cold medicines, and about 80% of cold medicines contain this ingredient. "? Acetaminophen (10 to 15g) can cause hepatotoxicity in adults. Doses of 20 to 25 grams or more can be fatal. "Dr. Li Pei said that if the patient's basic liver function is not good and the tolerance dose of acetaminophen is low, many cold medicines that Xiao Zhang takes contain acetaminophen. "He bought Zhongcheng cold medicine, which he thought was safe. But if you eat it together, it may lead to excessive acetaminophen. "
"? I really don't have enough evidence to prove that cold medicine must have caused the deterioration of liver function, but all kinds of cold medicine he took must be the last straw to crush his liver function. "Dr. Li Pei explained that Xiao Zhang's liver function was abnormal, and his body was not hit at ordinary times, but his liver function could be maintained. But once hit, it may not work. "? The cold virus infection itself will damage the liver, and the drug will damage the liver again, accumulating layer by layer, and it will collapse. "
Mixed cold medicine may induce leukemia once overdosed.
Is it really so harmful to mix cold medicine? Jiang Yuli, the chief pharmacist of Jiangsu Provincial Hospital, told the reporter that death did happen in rare cases. "I have been a doctor for so many years and have encountered similar situations." He said that in the 1980s, many patients worried about doctors and went to several hospitals to see a doctor. The drugs prescribed by each doctor were mixed, resulting in an overdose of acetaminophen.
Jiang Yuli explained that any drug must be metabolized by the liver. If there is only one drug, the liver can still be treated. If you take other drugs, it may be damaged. "? Nowadays, Chinese patent medicines generally contain acetaminophen, and many patients feel that the names of the medicines are different, so they can be taken together. But this ingredient alone has more than 20 drug aliases in the market. Mixed cold medicine will not only cause liver and kidney damage, but also cause problems of hematopoietic system. "? In severe cases, leukemia may also be induced. Jiang Yuli said that although every time is a very small probability event, it has happened.
There are risks in mixing Chinese and western medicine, so it is best to take medicine according to the doctor's advice.
Dr. Li Pei said that in daily life, many patients take medicine that combines Chinese and Western medicine. "Because Chinese medicine is mild and safe, many people like to eat Chinese and western medicine together, but acetaminophen is likely to be overdone." She said that people's minor liver damage can't be detected, and blood tests are needed to find it. "People with normal liver function will repair liver function after stopping the drug. However, if there is a basic disease in liver function, there may be problems. " She pointed out, for example, chronic hepatitis, liver cirrhosis, drug-induced liver injury and so on. Poor dose control may cause problems.
The risk of taking medicine for a cold is so great, how should we protect ourselves? Dr. Li Pei said that health management should be done first. "For example, losing weight is super important. Liver function is abnormal, don't touch alcohol and tobacco. " ? If you have a cold, you must follow the instructions when taking medicine. Above all, don't take cold medicine indiscriminately. Generally speaking, the intake of acetaminophen in adults should not exceed 500 mg at a time, the interval between two doses should not be less than 6 hours, the maximum daily intake should not exceed 2000 mg, and the course of treatment should not exceed 3 days. When several drugs are taken at the same time, the total amount of acetaminophen should be less than 500 mg. In addition, acetaminophen should be used with caution in patients with liver cirrhosis, fatty liver, hepatitis, bile duct stones, gallbladder stones and malnutrition.
If you take medicine for a cold for two or three days, you should go to the hospital. "? When you see a doctor, you must trust the doctor and tell him frankly what medicine you have taken before and what medicine you have bought to avoid problems with repeated prescriptions. "Jiang Yuli said.
Disclaimer: The above content comes from Modern Express. Baidu knows that publishing this article is to convey more information, which does not mean agreeing with its views or confirming its description.